Posted by: steve | 2010-06-11


I am in my 50’ s and used to suffer from high blood pressure. I was on prexum and other tablets that caused ED. I lost a lot of weight and got my blood pressure to normal (130/85). Doc said I can stop BP tablets, but suggest I remain on 5mg Amloc and 2,5 mg Ziak

When I started BP meds I also started ED. Erections were always very hard, but would loose it when penetrating. Doc put me on Viagra which has sorted out the problem.

Although on a very low BP medication I still have ED problems on 50% of occasions if not taking Viagra.

The erection is always very hard before penetration but normally goes soft suddenly about 10 to 30 seconds after penetration in one of the following situations :

a) I become aware that I must maintain an erection, and this causes a sort of performance anxiety. As I think about it I loose it.
b) I suddenly notice there is very little stimulating feeling. The wifes virgina seems normal tightness, but suddenly feels like there is nothing pressing on me.
c) On rare occasions I suddenly feel very light headed, and feel like I want to passout.

The erection is lost due to one of the above reasons –  not a combination of them that I am aware of..

Masturbation or hand stimulation by the wife has caused no problems, and remains hard until ejaculation.

Although Viagra is very effective, it is very expensive and requires planning about an hour before the deed.

Doc – 

a) Is there possibly one thing wrong, or a combination of factors ?

b) What are possible causes ?

c) Can you suggest what I can do to remedy the situation ?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSexologist

It is very possible that your ED was caused by your hypertensive tablets, due to your risk factors (age, hypertension), it is important that you have a full cardiovascular screen to exclude other causes of ED (thyroid disease, diabetes mellitus, cholesterol abnormalities, testosterone deficiency.) The screen will include blood tests which preferably should be taken in the morning when you havent eaten anything. An ECG is also advisabe to assess your cardiovascular risk as it has been shown that ED can possibly serve as a marker of cardiovascular disease.
The fact that you have no problems with masturbation and hand stimulation is very reassuring and its possible that the performance anxiety might be playing a bigger role. if you are having difficulty controlling it, consider speaking to a sexologist/sexual therapist.
also ensure that you monitor your blood pressure on a regular basis (once a month) as if it is to low, this can contribute to your light headedness, in which case you could possibly stop the Amloc and continue only on the Ziak, which has very little chance of causing erectile problems.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.